Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 5, 2019, 9:29 AM CDT for Vernon County, Missouri. It took effect at Jul 5, 2019, 12:26 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2019, 9:29 AM CDT (14:29 UTC)
- In effect from
- Jul 5, 2019, 12:26 PM CDT
- Expired
- Jul 9, 2019, 11:55 PM CDT
- In force
- 4 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 43.42 ft at Jul 6, 2019, 12:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:03 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 5, 6:03 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 603 AM CDT Fri Jul 5 2019 .SHORT TERM...(Today and tonight) Issued at 203 AM CDT Fri Jul 5 2019 An MCV will continue to track southeast across the Missouri Ozarks this morning. Numerous showers and thunderstorms will persist in proximity to this feature. We will likely see some rather high rainfall rates beneath some of these cells. Thus, any training of thunderstorms may result in flash flooding. Depending on how quickly this MCV moves southeast, it is quite possible that activity lingers into this afternoon across the eastern Ozarks. Areas of western Missouri and southeastern Kansas may see a window of dry weather for at least a portion of the afternoon. We will then have to watch the status of convection developing across southern Nebraska in the vicinity of a surface boundary. Multiple CAMs are indicating this convection growing upscale into at least one MCS with this activity potentially tracking south into portions of southeastern Kansas and western Missouri this afternoon or early this evening. If this situation materializes, there will be the potential for damaging wind gusts given the presence of very high CAPE and low-level theta-e differences (supportive of strong cold pools). Given the uncertainties in convective and cloud coverage today, we have stuck pretty close to a model consensus blend for today's highs. Areas of the central and eastern Ozarks should see highs in the middle 80s. Temperatures in the upper 80s to around 90 degrees are forecast for locations along and west of the I-49 corridor. Any leftover convection over the eastern Ozarks should then quickly die off this evening. We will have to watch upstream for additional MCS potential as a low-level jet stream interacts with that boundary near the KS/NE border. We kept PoPs in the 20-40% range tonight as it is difficult to pinpoint where a potential MCS might track. Regardless, we will have to watch for the continued potential for flash flooding, especially for locations that receive multiple rounds of storms. .LONG TERM...(Saturday through Thursday) Issued at 203 AM CDT Fri Jul 5 2019 Chances for storms will then continue into this weekend as the area will remain in the potential track for MCSs. Afternoon pop-up storms will also remain possible depending on the timing of MCSs. Global models do indicate that an upper level ridge will try and build over the central U.S. early next week. However, there are still some signals for embedded short wave energy tracking across the central Plains. Thus, we kept slight chance PoPs going for much of the area. Temperatures should warm a few degrees early next week with those weak height rises. Global models then suggest that a summertime ridge will shift west towards the Four Corners region starting around the middle of next week, thus putting our area in a northwest flow aloft. This would support a frontal boundary slipping south into the region with perhaps a slightly better chance for storms. Temperatures should cool at least a few degrees if this scenario pans out. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 554 AM CDT Fri Jul 5 2019 A cluster of showers and thunderstorms will bring MVFR and brief IFR conditions along with gusty and erratic winds to southern Missouri this morning. Additional scattered thunderstorms are then possible this afternoon and this evening, however confidence in timing and location is lower. In between thunderstorms, VFR conditions are expected this afternoon and tonight with light south winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Jul 5, 4:28 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 428 AM CDT Fri Jul 5 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 428 AM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A cluster of showers and thunderstorms will continue to slowly push south and southeast across the outlook area this morning and may persist into early this afternoon across the eastern Ozarks. Cloud to ground lightning, wind gusts to 40 mph, and localized flash flooding will be the primary potential hazards with these storms. Additional thunderstorm complexes may then track south across portions of the outlook area later this afternoon and tonight. Locally damaging wind gusts will be possible. Otherwise, cloud to ground lightning and localized flash flooding will be the primary potential hazards. Despite the thunderstorms, heat indices this afternoon will warm into the lower and middle 90s, especially over western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will remain possible through the weekend and into the middle of next week. While organized severe weather is not expected, a few storms may produce locally gusty winds and heavy rainfall. Afternoon heat indices in the 90s to around 100 degrees can be expected through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:23 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jul 5, 9:23 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, St. Clair and 1 more | 8 hr |
| Jul 5, 9:29 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jul 5, 11:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 6 hr |
| Jul 5, 1:07 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Hickory, Polk, St. Clair | 4 hr |
| Jul 5, 1:23 PM CDT | Special Weather Statement | SGF | Cedar | 37 min |
| Jul 5, 2:40 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 3 hr |
| Jul 5, 3:26 PM CDT | Areal Flood Advisory | SGF | Christian, Dade, Greene, Jasper, Lawrence | 3 hr |
| Jul 5, 3:36 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 39 min |
| Jul 5, 3:49 PM CDT | Special Weather Statement | SGF | Barry, Christian, Stone, Taney | 41 min |
| Jul 5, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 47 min |
| Jul 5, 4:39 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 3 hr |
| Jul 5, 5:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| Jul 5, 5:13 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Dallas, Hickory and 3 more | 18 hr |
| Jul 5, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.